Hi Lucy Actually, an increased tendency to get vaginal yeast infections is a sign of too little estrogen in the vaginal walls. Are you using any form of vaginal estrogen? Your HRT (patch, pill, cream) will probably not be enough to reach that area and keep it healthy because of the lack of blood vessels in the vagina.
Many of us use some form of vaginal estrogen... I have had good luck with both compounded estriol cream and Vagifem. I like them both, though the Vagifem is easier to use and not messy at all.
Just had to jump in here. I had been on the patch since
my hyst 2001, and I have had a lot of pelvic problems
and one of them was on and off yeast infections and
a lot of discomfort in the vagina in general and I was
never sure if it was just a condition or the yeast again,
but I am now on a compound of 5 estrol and 30 progesterone, and I haven't had those problems since.
I was also having migranes and both things improved
with the change to the compound. I think there are
problems due to estrogen only, and my instincts had
been telling me that for a long time, but here again
every woman is different. I see that women are on the
tri-est with out progesterone and say they do fine, but
I felt a noticable difference once I added the progesterone. I haven't had a migrane either and I was
having one about once a month, and it has been 4 and1/2 months. I am sure that the estrogen was causing that. You just have to try different things, but
I feel sure hormone imbalance plays a big part in the
Not everyone will have problems if they don't use a vaginal estrogen, so don't worry. You'll have symptoms if you need vaginal estrogen. To learn more about it, check out this link to the article called Vaginal Dryness.
No, I don't use any form of vagnial cream. I guess I can try that. Also, since switching from tri est to bi est, I want to wait a little while and then try and use prometrium again. See if adding progesterone hepls although my pharmacist said that estrogen is usually not the cause of vaginal yeast infections but rather progesterone. So confusing. Thanks for the reply.
Well there is no doubt that this hormone jungle is very
complex, and that is why a lot of Dr.s don't want to
tackle it. Nobody really knows the exact answer and
every woman is different. I hesitate to say I know
anything about it, because it is way over my head.
It is pretty much trial and error. But one thing I am
sure of, I was having migranes when I was on the
patch, the yeast I am not so sure of.